Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 3, NWS Pittsburgh, PA

February 6, 2025Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Feb 6, 2025, 12:53 PM EST for Tucker County, West Virginia. It took effect at Feb 6, 2025, 1:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 12:53 PM EST (17:53 UTC)
In effect from
Feb 6, 2025, 1:00 PM EST
Expired
Feb 7, 2025, 2:10 PM EST
In force
25 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
421 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS71 KPBZ 061753
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1253 PM EST Thu Feb 6 2025

WVZ514-070200-
/O.NEW.KPBZ.WI.Y.0003.250206T1800Z-250207T2000Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
1253 PM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST FRIDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 50 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...Until 3 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
Twitter @NWSPittsburgh.

&&

$$

Hefferan
3 follow-up statements
492 
WWUS71 KPBZ 070159
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
859 PM EST Thu Feb 6 2025

WVZ514-071000-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
859 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 3 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
Twitter @NWSPittsburgh.

&&

$$

22
549 
WWUS71 KPBZ 070811
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
311 AM EST Fri Feb 7 2025

WVZ514-072000-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/
Eastern Tucker-
Including the cities of Davis, Thomas, and Canaan Valley
311 AM EST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
Twitter @NWSPittsburgh.

&&

$$

MLB
664 
WWUS71 KPBZ 071910
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
210 PM EST Fri Feb 7 2025

WVZ514-072015-
/O.CAN.KPBZ.WI.Y.0003.000000T0000Z-250207T2000Z/
Eastern Tucker-
Including the cities of Thomas, Davis, and Canaan Valley
210 PM EST Fri Feb 7 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts from 35 to 40 mph are still possible through mid 
afternoon.

$$

WM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:42 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 6, 10:42 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1042 AM EST Thu Feb 6 2025

.SYNOPSIS...
Rain will decrease in coverage and intensity throughout the
afternoon. Dry weather returns late tonight, slight chance of
snow near I-80 tomorrow morning with a shortwave. Winter weather
impacts increase late Saturday with a new disturbance.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Winter Weather products cancelled with warm advection
- Light rain chances continue east of Pittsburgh throughout the
  evening
- Clouds will continue to linger with sufficient moisture
----------------------------------------------------------------

With sufficient warm advection, temperatures have increases
across the region to above freezing. All winter weather
headlines (Ice Storm Warning/Winter Wx Advisory) have been
cancelled and the threat for freezing rain is over. Light
rain chances continue into the early afternoon with lingering
moisture. An additional quarter of an inch to half inch of
precip is expected along the West Virginia ridges due to
upsloping. Elsewhere, expect a trace to less than a quarter of
inch of rain through the late afternoon.

Temperatures will remain about 10 degrees above average under
southwest flow.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Dry weather Friday, followed by more wintry weather and rain
  possible late Saturday and Saturday night.
--------------------------------------------------------------------

Generally dry weather is expected tonight as high pressure
begins to build across the region. Temperatures will cool down
again but will still be on the order of 5 degrees above normal.

Model ensembles indicate a broad trough across the central-
eastern CONUS through the period. Friday should be dry as
surface high pressure tracks across the region. A shortwave
embedded in the broad trough should return a wintry mix
potential to the region Saturday, depending on the exact track
of an associated surface low across the Upper Ohio Valley
region. Rainfall amounts will need to be monitored especially
for areas across WV but this next system only seems to be
producing rainfall amounts between 0.50 and 0.75 inches
according to WPC values. Still this added to the previous
event's rainfall values could make this next event one watch for
changes in amounts.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
KEY MESSAGES:

- A low pressure system will impact the area Sat night - Sun.
- Another low brings unsettled weather mid next week.
-------------------------------------------------------------------

The long term forecast indicates a shortwave trough projected to
impact the forecast area Saturday night through Sunday. Once
again, it appears this disturbance will be progressive like the
previous ones. In fact, the NBM are showing some probabilities
over the northern forecast area. Currently, through the Saturday
night and Sunday time frame, the NBM is giving 30% to 50% probs
across the north for 3 or more inches of snow.

Another low pressure system is progged to impact the southern
forecast area on Tuesday and continue through Wednesday. This
low track is a more southern one. This low track has posed a few
problems in forecasting this season. It is worth mentioning that
the NBM probs for this system is giving 60% to 90% for 3 inches
of snow or more over the WV ridges

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Freezing rain continues to linger in places north of I-70 where
cold air remains entrenched north of a slowly advancing warm
front. Farther south, precipitation has transitioned to all rain
as temperatures have warmed into the 40s (and even 50s at MGW).
Precipitation has already ended at ZZV and will continue to
depart to the east over the next few hours, ending at PIT/AGC by
around 15z. Low ceilings will linger throughout the day, though
gradual improvement from LIFR/IFR to MVFR should occur by around
21z, followed by VFR closer to 06z Friday.

The passage of the warm front this morning will bring better
boundary layer mixing, ending the overnight LLWS threat but in
turn allowing southwest winds to increase with gusts to 20-25
knots through much of the period.

Outlook...
VFR returns Friday under high pressure. Another round of
restrictions arrives with widespread precipitation on Saturday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Hefferan
NEAR TERM...Hefferan
SHORT TERM...Cermak/Shallenberger
LONG TERM...Shallenberger
AVIATION...Cermak/Rackley/Milcarek
Hazardous weather outlook, Feb 6, 10:45 AM EST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1045 AM EST Thu Feb 6 2025

OHZ049-050-057>059-068-069-PAZ021-029-031-073>076-078-WVZ001>004-012-
021-509>514-071545-
Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-
Allegheny-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Higher Elevations of Indiana-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1045 AM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048-PAZ007>009-013>016-020-022-077-071545-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
1045 AM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for hazardous travel increases Saturday with snow
and/or ice.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SKH

In the hours before

Local storm report, Feb 6, 8:25 AM EST, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
825 AM EST Thu Feb 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Freezing Rain    1 N Carnot-Moon         40.53N  80.22W
02/06/2025  M0.00 inch       Allegheny          PA   Official NWS Obs

&&

Event Number PBZ2504071

WM
Local storm report, Feb 6, 10:01 AM EST, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1001 AM EST Thu Feb 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Freezing Rain    1 E Cooperstown         41.50N  79.85W
02/06/2025  M0.10 inch       Venango            PA   Public

&&

Event Number PBZ2504072

WM
Local storm report, Feb 6, 10:49 AM EST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1049 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Freezing Rain    2 E Marion Center       40.77N 79.01W
02/06/2025  U0.00 Inch       Indiana            PA   Public

            Picture of ice coating trees and elevated
            objects near Deckers Point Road. Ice was not
            measured.

&&

SKH
Local storm report, Feb 6, 10:50 AM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1050 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Freezing Rain    3 SSW Glen Campbell     40.78N 78.85W
02/06/2025  U0.00 Inch       Indiana            PA   Public

            Icy road conditions, accident reported along
            Route 286. Unknown measurement.

&&

SKH
Local storm report, Feb 6, 10:53 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1053 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 AM     Freezing Rain    1 W Corsica             41.18N 79.23W
02/06/2025  E0.00 Inch       Clarion            PA   Public

            Icy road conditions along Route 322 and
            Olean trail. Picture via Facebook. Ice
            measurement unknown.

&&

SKH
Local storm report, Feb 6, 11:01 AM EST, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1101 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Freezing Rain    Brookville              41.16N 79.08W
02/06/2025  E0.20 Inch       Jefferson          PA   Public

&&

SKH

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.